Alert archive / North Carolina / Wind Advisories in 2008

Wind Advisory 6, NWS Newport/Morehead City, NC

March 15, 2008

NWS Newport/Morehead City, NC issued this wind advisory at Mar 15, 2008, 5:11 AM EDT. It took effect at Mar 16, 2008, 2:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2008, 5:11 AM EDT (09:11 UTC)
In effect from
Mar 16, 2008, 2:00 AM EDT
Expired
Mar 16, 2008, 11:00 AM EDT
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 150911
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
511 AM EDT SAT MAR 15 2008


NCZ095-152100-
/O.NEW.KMHX.WI.Y.0006.080316T0600Z-080316T1200Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
511 AM EDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH OVERNIGHT AS A
STRENGTHENING LOW PRESSURE AREA MOVES ACROSS FROM THE WEST. GUSTS
TO 45 MPH WILL BE POSSIBLE. THE HIGHEST WINDS ARE EXPECTED ALONG
THE COAST AND DOWN EAST. WINDS WILL BECOME NORTHWEST AND DIMINISH
TO 20 TO 30 MPH EARLY SUNDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ103-104-152100-
/O.NEW.KMHX.WI.Y.0006.080316T0600Z-080316T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
511 AM EDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT
SUNDAY. 

WINDS WILL INCREASE TO 25 TO 35 MPH OVERNIGHT AS A STRENGTHENING
LOW PRESSURE AREA MOVES ACROSS FROM THE WEST. GUSTS TO 45 MPH WILL
BE POSSIBLE. THE STRONGEST WINDS OVERNIGHT ARE EXPECTED SOUTH OF
OREGON INLET BUT WILL DEPEND ON THE EXACT TRACK OF THE LOW. ALL OF
THE OUTER BANKS WILL SEE STRONG WINDS EARLY SUNDAY MORNING AS THE
LOW MOVES OFFSHORE. WINDS WILL DIMINISH TO 20 TO 30 MPH BY SUNDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

10
2 follow-up statements
000 
WWUS72 KMHX 152018
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
418 PM EDT SAT MAR 15 2008

NCZ095-161030-
/O.CON.KMHX.WI.Y.0006.080316T0600Z-080316T1200Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
418 PM EDT SAT MAR 15 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH OVERNIGHT AS DEEP LOW
PRESSURE AREA PASSES BY JUST TO THE NORTH. GUSTS TO 45 MPH WILL
BE POSSIBLE. THE HIGHEST WINDS ARE EXPECTED ALONG THE COAST AND
DOWN EAST. WINDS WILL BECOME NORTHWEST AND DIMINISH TO 20 TO 30
MPH EARLY SUNDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ103-104-161030-
/O.CON.KMHX.WI.Y.0006.080316T0600Z-080316T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
418 PM EDT SAT MAR 15 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
SUNDAY...

WINDS WILL INCREASE TO 25 TO 35 MPH OVERNIGHT AS DEEP LOW PRESSURE
PASSES BY JUST TO THE NORTH. GUSTS TO 45 MPH WILL BE POSSIBLE. THE
STRONGEST WINDS OVERNIGHT ARE EXPECTED SOUTH OF OREGON INLET BUT
WILL DEPEND ON THE EXACT TRACK OF THE LOW. ALL OF THE OUTER BANKS
WILL SEE STRONG WINDS EARLY SUNDAY MORNING AS THE LOW MOVES
OFFSHORE. WINDS WILL DIMINISH TO 20 TO 30 MPH BY SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 160935
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
535 AM EDT SUN MAR 16 2008

NCZ095-161045-
/O.CAN.KMHX.WI.Y.0006.000000T0000Z-080316T1200Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
535 AM EDT SUN MAR 16 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY FOR CARTERET COUNTY. 

THE DEEPENING AREA OF LOW PRESSURE IS RAPIDLY MOVING AWAY FROM
THE COAST. AS A RESULT...WINDS IN CARTERET COUNTY ARE NOT EXPECTED
TO REACH WIND ADVISORY CRITERIA...HOWEVER WINDS WILL STILL BE IN
THE 15 TO 25 MPH RANGE WITH GUSTS 30 TO 35 MPH...MAINLY THIS
MORNING.

$$

NCZ103-104-161500-
/O.CON.KMHX.WI.Y.0006.000000T0000Z-080316T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
535 AM EDT SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH EARLY THIS MORNING
AS DEEPENING LOW PRESSURE MOVES AWAY FROM THE COAST. GUSTS TO 45
MPH WILL BE POSSIBLE...AGAIN MAINLY EARLY. WINDS WILL DIMINISH TO
20 TO 30 MPH BY SUNDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RSB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Mar 14, 9:47 PM EDT, 7 hours 24 minutes earlier.

Area forecast discussion, Mar 14, 9:47 PM EDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
947 PM EDT FRI MAR 14 2008

.SYNOPSIS...
HIGH PRESSURE WILL SLIDE OFFSHORE TONIGHT AS STRONG LOW PRESSURE
MOVES JUST SOUTH OF THE REGION SATURDAY EVENING AND SATURDAY
NIGHT. THE LOW WILL DRAG A COLDFRONT ACROSS THE REGION AND
OFFSHORE BY EARLY SUNDAY. HIGH PRESSURE WILL THEN BUILD OVER THE
AREA THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A PLEASANT MARCH AFTERNOON WILL BE FOLLOWED BY A MILD NIGHT AS MIN
TEMPS REMAIN IN THE LOWER AND MIDDLE 50S MOST AREAS TONIGHT. HAVE
DECIDED TO INCLUDE A SLIGHT CHC POP OVER THE REGION LATE TONIGHT.
GIVEN PRECIP UPSTREAM NEAR THE MTNS AND WITH BOTH THE SREF AND
NAM12 INDICATE SOME LIGHT QPF AS MID-LEVEL TROF CROSSES THE CWA.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
IN WAKE OF MID-LEVEL TROF...THINK SATURDAY WILL BE MOSTLY DRY AND
ONCE AGAIN RATHER MILD AS MAX TEMPS WILL BE CLOSE TO 70 AWAY FROM
THE WATER. AS STRONG SFC LOW CROSSES THE SRN CWA LATE SATURDAY
EVENING...WILL CONTINUE LIKELY POPS. SPC STILL HAS THE CWA IN THE
SLGT RISK CATEGORY IN ITS DAY 2 OUTLOOK. GFS INDICATING A 50 TO 60
KT H8 JET WITH SOME WEAK INSTABILITY OVER THE REGION BY 06Z
SUNDAY. SOME SPEED AND DIRECTIONAL SHEAR FROM FCST SOUNDINGS
SATURDAY NIGHT WITH SOME WIND THREAT...BUT WITH STEEP MID-LEVEL
LAPSE RATES WHICH COULD LEAD TO MORE OF A HAIL THREAT.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
STARTING OFF THE FORECAST UNDER HIGH PRESSURE. TEMPS MONDAY A DEGREE
OR TWO BELOW NORMAL...BUT THEN BEGINS TO WARM UP TUESDAY AND
WEDNESDAY. COLD FRONT WILL APPROACH FROM THE WEST WEDNESDAY...BUT
DONT EXPECT TO SEE ANY PRECIP TILL AFTERNOON HOURS.WENT AHEAD AND
ADDED SLIGHT CHANCE THUNDER WEDNESDAY AFTERNOON AND OVERNIGHT
THURSDAY. GFS SHOWING MARGINAL INSTABILITY BUT FAIRLY GOOD LOW LEVEL
SHEAR...AND 65 KT JET AT 850. FRONT SHOULD PUSH OFFSHORE EARLY
THURSDAY...WITH TEMPS COOLING SLIGHTLY BEHIND IT. HIGH PRESSURE WILL
THEN BUILD INTO THE REGION.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR TO CONTINUE INTO SAT. HIGH CLOUDS MOVING OFFSHORE THIS EVENING
WITH AN AREA OF SCT-BKN MID CLOUDS EXPECTED TO MOVE OVER THE AREA
AFTER MIDNIGHT WITH A PERIOD OF BKN LOW CLOUDS AROUND 4K FT AFFECTING
THE TERMINALS JUST AHEAD OF THE FRONT. SW WINDS AROUND 10 KT
EXPECTED OVERNIGHT AHEAD OF THE FRONT THEN WINDS VEER TO THE WEST
AFTER FROPA BETWEEN 13-15Z. MAINLY SCT HIGH CLOUDS SAT MORNING AFTER
FROPA WITH AN INCREASE IN MID/HIGH CLOUDS SAT AFTERNOON AHEAD OF
NEXT SYSTEM.

ROUND OF CONVECTION EXPECTED TO IMPACT ALL TAF SITES SATURDAY NIGHT
AS DEEP LOW PRESSURE MOVES THROUGH EASTERN NORTH CAROLINA. SOME
STORMS COULD REACH SEVERE LIMITS WITH HAIL AND DOWNBURST WINDS THE
MAIN THREAT. THE LOW WILL MOVE OFF THE COAST EARLY SUNDAY MORNING.
VFR SUNDAY THROUGH TUESDAY. NEXT CHANCE OF SHOWERS ON WEDNESDAY.

&&

.MARINE...
NO CHANGES TO MARINE GRIDS THIS EVENING. SW WINDS INCREASING OVER
AREA WATERS AHEAD OF APPROACHING WEAK FRONTAL BOUNDARY. WILL
CONTINUE WITH SCA FOR WATERS SOUTH OF OREGON INLET FOR THE OVERNIGHT
PERIOD AS SOME 6 FT SEAS WILL LIKELY DEVELOP WITH SUSTAINED WINDS
AROUND 20 KT. SFC LOW PRESSURE OVER THE MID-MS VALLEY SATURDAY
MORNING WILL RACE E-NE AND OFF THE CAROLINA COAST EARLY SUNDAY. AS A
RESULT...WINDS WILL BE VERY SWITCHABLE SATURDAY INTO SATURDAY NIGHT.
SMALL CRAFT CONDITIONS WILL DEVELOP SATURDAY NIGHT ACROSS THE SOUNDS
AND ALL COASTAL WATERS IN THE TIGHT PRESSURE GRADIENT. GALE
CONDITIONS EXPECTED IN THE OREGON TO HATTERAS ZONE ON SUNDAY IN THE
TIGHT GRADIENT JUST BEHIND THE LOW. SMALL CRAFT SEAS ARE EXPECTED
FOR MUCH OF THE MARINE AREA INTO NEXT WEEK. FOR THE EXTENDED
WINDS...HPC IS FAVORING A SOLUTION CLOSE TO THE 00Z ECMWF WHICH IS
MUCH WEAKER THAN THE 12Z GFS... ESPECIALLY WITH THE FRONT ON
WEDNESDAY. THEREFORE THE WAVEWATCH SEAS FOR MIDWEEK HAD TO BE
REDUCED SIGNIFICANTLY FROM 12-14 FEET DOWN TO 4-7 FEET.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
     SATURDAY FOR AMZ135-152-154-156-158.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CLQ
AVIATION...JW/HSA
MARINE...JW/HSA
Hazardous weather outlook, Mar 14, 5:53 AM EDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
553 AM EDT FRI MAR 14 2008

NCZ029-044-045-079-080-090>093-098-150900-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
ONSLOW-
553 AM EDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

ABOVE NORMAL TEMPERATURES WILL COMBINE WITH BREEZY SOUTH TO
SOUTHWEST WINDS AND RELATIVE HUMIDITIES OF 25 TO 35 PERCENT TO
PRODUCE INCREASED FIRE DANGER MAINLY AWAY FROM THE COAST TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE AREA SATURDAY
EVENING BRINGING SHOWERS AND THUNDERSTORMS TO EASTERN NORTH CAROLINA.
THERE IS POTENTIAL FOR SOME OF THE STORMS TO BE SEVERE...WITH THE
MAIN THREAT BEING DAMAGING WINDS AND HAIL. THERE IS STILL
UNCERTAINTY IN THE EXACT TRACK AND INTENSITY OF THE LOW WHICH WILL
PLAY A LARGE ROLE IN THE LOCATION OF THE THUNDERSTORMS AND EXTENT
OF THE SEVERE WEATHER. PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR
FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING.

NCZ046-047-081-094-095-103-104-150900-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-CARTERET-
OUTER BANKS DARE-OUTER BANKS HYDE-
553 AM EDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE AREA SATURDAY
EVENING BRINGING SHOWERS AND THUNDERSTORMS TO EASTERN NORTH CAROLINA.
THERE IS POTENTIAL FOR SOME OF THE STORMS TO BE SEVERE...WITH THE
MAIN THREAT BEING DAMAGING WINDS AND HAIL. THERE IS STILL
UNCERTAINTY IN THE EXACT TRACK AND INTENSITY OF THE LOW WHICH WILL
PLAY A LARGE ROLE IN THE LOCATION OF THE THUNDERSTORMS AND EXTENT
OF THE SEVERE WEATHER. PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR
FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 6:58 PM EDTSevere Thunderstorm WarningMHXGreene32 min
Mar 15, 7:35 PM EDTSevere Thunderstorm WarningMHXDuplin, Lenoir32 min
Mar 15, 7:51 PM EDTSevere Thunderstorm WarningMHXOnslow39 min

Nearby

Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.